MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ENDOSCOPIC CO2 REGULATION UNIT

OLYMPUS MEDICAL SYSTEMS CORP. ENDOSCOPIC CO2 REGULATION UNIT
Model Number UCR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device referenced in this report was not returned to olympus for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
We received the following report.*because of "cardiac part submucous eminent lesions ", the patient needed to be performed esd(endoscopic submucosal dissection).Because the lesion was deep, eftr(endoscopic full thickness resection) was performed.During the operation, the subject device was used.The device malfunction that the stomach cannot be inflated due to low gas output occurred.Had no choice but to use air instead of carbon dioxide to inflate the stomach.It could be caused to pneumothorax and mediastinal emphysema during the operation and after the operation.Endotracheal intubation could not be pulled out.The patient was transferred to icu for further treatment and closed drainage of the left thoracic cavity was performed.This was an unintended additional treatment.The endotracheal intubation was pulled out the next day, and the patient was transferred from icu to the department of gastroenterology.The patient is now recovering well.The event was accidental, and the cause of the fault is not clear.The factory engineer came to the hospital for inspection for 3 times, but no fault cause was found.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.It was reported the following additional information.After this event, our local sales followed several surgeries, but the same phenomenon did not occur again.Emergency measures were taken for the patient, later the patient was stable.The subject device has not been sent to olympus since the issue does not occur again.The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.The manufacturing record was reviewed and found no irregularities.Omsc presumes that the subject device did not contribute to the reported event, since olympus engineer went to the hospital for inspection for 3 times but no fault cause was found.

Brand Name
ENDOSCOPIC CO2 REGULATION UNIT
Common Device Name
CO2 REGULATION UNIT
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8854254
Report Number8010047-2019-02811
Device Sequence Number16651215
Product Code HIF
UDI-Device Identifier04953170239748
UDI-Public04953170239748
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberUCR
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer12/05/2019
Initial Report FDA Received Date08/02/2019
Supplement Report FDA Received Date12/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;